Learn how to use Mayo Clinic Connect
Request an Appointment
MY Doc just put me on carvedilol 3.125 tablet. Anyone familiar with this drug any insights?
We have a number of Members who have discussed taking this med. Here are some of the Discussion groups where you can read about their experiences,
– Carvedilol: experiencing extreme weakness and diarrhea https://connect.mayoclinic.org/discussion/carvedilol/
– wean off Carvedilol https://connect.mayoclinic.org/discussion/wean-off-carveilol/
– Stopping Carvedilol (Coreg): When will the effects wear off? https://connect.mayoclinic.org/discussion/hi-everyone-i-am-glad-to-be-a-part-of-this-community/
I would also like to invite some Members who have discussed this drug like @fireguy8891 and @predictable.
If you are comfortable doing so, would you like to share more of your history with heart problems? For example, what symptoms do you have, have you taken other meds besides carvedilol?
Jump to this post
Hi @jfperrone, I hope my experience might be helpful to you. Carvedilol (Coreg) is a beta blocker, similar to Metoprolol. I have been taking Carvedilol for a few years as part of my therapy for hypertension and atrial fibrillation. My dosage is 25mg in the morning and the same in the evening, so your dosage is a smart introductory amount. It might turn out to be increased if your doctor gets concerned about arrhythmia, tachycardia, or high blood pressure. Some people encounter side effects that are uncomfortable for them; it seems to me that happens more often when the patient drops the dosage sharply in hope of escaping side effects or simply misses doses that are much larger than yours. The rule should be: Don't drop the medication, only phase it down at a rate approved by your doctor. I'll be interested to hear more about your concerns and your aspirations for getting things back to normal. Martin
I have been using this drug for 12 years. My cardiologist put me on it for blood pressure control. It works better for me than beta blockers. I have had very good success with it. I have had no side effects. Wishing you success!
Thanks. I'm started on it because of a low EF. Not sure of the connection?
I take it 2x a day with no problems
My understanding is this med will help make the heart function more effectively, hopefully increasing the EF. Take care!
jfperrone @jfperrone, in my earlier message to you, I neglected to provide a link to a report on Carvedilol, its use, its side effects, and its avoidable problems. I hope you will find the time to check that out at https://www.drugs.com/carvedilol.html. The report reminded me that Carvedilol is used to treat heart failure among other things, particularly in people who have suffered a heart attack, but that's not a requirement for its use (just a possibility). Martin
@jfperrone Hi and yes I took it for many years and it helped a lot with low ef. I didn't have any side affects that I knew of. Due to other reasons im.off of it now since my Heart transplant but my ef did well starting out real low at 5% and at it's best about 50%. During that time I worked a real physical job and my life was pretty normal. So I wish you the best and there are many of us hear to help with questions.
Have a Blessed Day
Thanks a wealth of information. I went through it all.
no side effects
I started Carvedilol a few years ago and I did not get along with it at all. I was fatigued, weak, and sometimes needed to lay down. After a discussion with my cardiologist, he recommended I stop using it to see if it was the culprit. I felt so much better so he prescribed Amlodipine 5 mg. daily. I am tolerating it well and my BP is under control. For some Carvedilol works fine, others it doesn't. I am a doesn't one.
I have been taking carvedilol since 2007. Started at 12.5 mg 2x/day, dropped down to 6.25mg 2x/day, at some point I was taking 25mg 2x day, right now I'm at 12.5 mg 2x/day. In the beginning I felt sluggish, tired thus the reduction to 6.25mg. It took me about 2 months to adjust to 25mg. My daughter a pharmacist explains the heart is a muscle and the carvedilol helps strengthen the muscle. I find in general heart medicines are strong and require adjustment. The stronger the medicine the longer period of adjustment for me. I encourage you to remain positive, collect information from multiple sources, be open and descriptive in discussion with your cardiologist and/or EP physician.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In